MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-FT18
Medical Device Problem Codes Device Misassembled During Manufacturing /Shipping (2912); Compatibility Problem (2960); Incorrect Device Or Component Shipped (2962)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device analysis: the guide wire and original filter device were received without the oad.The initial visual and tactile examination of the guide wire did not reveal any damage that would have contributed to this event.The spring tip proximal solder bond was measured and was found to be 0.0135" diameter, indicating it is an 0.014" viperwire flextip guide wire, not an 0.018" as stated on the product labeling.Further examination revealed that the solder bonds remained intact and undamaged.Examination of the returned filter device did not reveal any damage that would have contributed to the reported event.At the conclusion of the failure analysis investigation, the root cause of the reported event was an incorrectly packaged 0.014" flextip guide wire in an 0.018" flextip guide wire package.This is the same issue as mdr 3004742232-2017-00035.(b)(4).
 
Event or Problem Description
It was reported that during a peripheral orbital atherectomy procedure, an abbott nav6 embolic protection device slid off the end of a csi 0.018" viperwire guide wire when removing it from the patient.The physician had advanced the viperwire guide wire and filter into the patient, and loaded a csi orbital atherectomy device onto the guide wire.The physician successfully completed atherectomy and removed the oad from the patient.The viperwire guide wire was pulled back until the distal tip was just distal to the filter.When the physician attempted to retrieve the filter with the guide wire, he was unsuccessful.The guide wire was removed from the patient and the physician was then able to retrieve the filter with a snare device.The patient status remained stable throughout the procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key6447437
Report Number3004742232-2017-00034
Device Sequence Number16316980
Product Code MCW
UDI-Device Identifier10852528005329
UDI-Public(01)10852528005329(17)180228(10)156032
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K151260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2018
Device Model NumberVPR-GW-FT18
Device Catalogue NumberVPR-GW-FT18
Device Lot Number156032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2017
Initial Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;